Scaling and the fractal geometry of two-dimensional quantum gravity

S. Catterall, G. Thorleifsson, M. Bowick, V. John

Research output: Contribution to journalArticle

45 Scopus citations

Abstract

We examine the scaling of geodesic correlation functions in two-dimensional gravity and in spin systems coupled to gravity. The numerial data support the scaling hypothesis and indicate that the quantum geometry develops a non-perturbative length scale. The existence of this length scale allows us to extract a Hausdorff dimension. In the case of pure gravity we find dH ≈ 3.8, in support of recent theoretical calculations that dH = 4. We also discuss the back-reaction of matter on the geometry.

Original languageEnglish (US)
Pages (from-to)58-68
Number of pages11
JournalPhysics Letters B
Volume354
Issue number1-2
DOIs
StatePublished - Jul 13 1995

ASJC Scopus subject areas

  • Nuclear and High Energy Physics

Fingerprint Dive into the research topics of 'Scaling and the fractal geometry of two-dimensional quantum gravity'. Together they form a unique fingerprint.

  • Cite this